Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2011, 3:45 PM MDT for Arthur County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 3:45 PM MDT (21:45 UTC)
- Expired
- Jun 18, 2011, 4:30 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Arthur County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:09 PM MDT | HAIL 0.88 | 9 Sw Arthur, NE | PUBLIC REPORTED DIME AND NICKEL SIZED HAIL COVERING THE GROUND 9 MILES SW OF ARTHUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:31 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935 WUUS53 KLBF 182145 SVRLBF NEC005-182230- /O.NEW.KLBF.SV.W.0093.110618T2145Z-110618T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM MDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARTHUR COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 430 PM MDT * AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH OF BOURQUIM HILL...OR 14 MILES WEST OF ARTHUR...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ARTHUR...HAYTHORN LAKE...SAND PUDDIN LAKE...THREE MILE LAKE... HIGHWAY 61 MILE MARKER 120...HIGHWAY 61 MILE MARKER 130 AND HIGHWAY 92 MILE MARKER 170. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4174 10153 4152 10142 4141 10197 4161 10198 TIME...MOT...LOC 2145Z 251DEG 28KT 4153 10191 WIND...HAIL <50MPH 1.00IN $$ POWER
3 follow-up statements
457 WWUS53 KLBF 182201 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 501 PM CDT SAT JUN 18 2011 NEC005-182230- /O.CON.KLBF.SV.W.0093.000000T0000Z-110618T2230Z/ ARTHUR NE- 401 PM MDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ARTHUR COUNTY UNTIL 430 PM MDT... AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HAYTHORN LAKE...OR NEAR ARTHUR...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... ARTHUR...SAND PUDDIN LAKE...THREE MILE LAKE...HIGHWAY 61 MILE MARKER 130 AND HIGHWAY 92 MILE MARKER 170. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4164 10189 4174 10153 4152 10142 4144 10181 TIME...MOT...LOC 2201Z 251DEG 28KT 4157 10175 WIND...HAIL <50MPH 1.00IN $$ POWER
320 WWUS53 KLBF 182211 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 511 PM CDT SAT JUN 18 2011 NEC005-182230- /O.CON.KLBF.SV.W.0093.000000T0000Z-110618T2230Z/ ARTHUR NE- 411 PM MDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ARTHUR COUNTY UNTIL 430 PM MDT... AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ARTHUR...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... SAND PUDDIN LAKE...THREE MILE LAKE AND HIGHWAY 92 MILE MARKER 170. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4148 10173 4164 10184 4174 10153 4152 10142 TIME...MOT...LOC 2210Z 251DEG 28KT 4159 10166 WIND...HAIL <50MPH 1.00IN $$ POWER
207 WWUS53 KLBF 182227 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 527 PM CDT SAT JUN 18 2011 NEC005-182237- /O.EXP.KLBF.SV.W.0093.000000T0000Z-110618T2230Z/ ARTHUR NE- 427 PM MDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ARTHUR COUNTY WILL EXPIRE AT 530 PM CDT/430 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4148 10173 4164 10184 4174 10153 4152 10142 TIME...MOT...LOC 2227Z 251DEG 28KT 4163 10149 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:46 PM MDT, 59 minutes earlier.
Area forecast discussion, Jun 18, 2:46 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT SAT JUN 18 2011 .SYNOPSIS... H5 CLOSED LOW OVER CENTRAL CANADA WITH RIDGE THROUGH THE GREAT LAKES AND ANOTHER CLOSED LOW OVER THE MARITIMES. STRONG UPPER HIGH OVER SOUTHERN CONUS. && .DISCUSSION... MODELS IN GOOD AGREEMENT AND HAVE USED BLEND TRENDING TOWARDS GFS FOR QPF FORECAST. ONGOING PRECIPITATION OVER THE EASTERN NEBRASKA PANHANDLE MAY PUSH EAST OVER NIGHT. HAVE RETAINED CHANCE POPS TO THE EAST. MOST CONVECTIVE ACTIVITY SHOULD DIE OUT AFTER SUNSET. SUNDAY IS ANOTHER STORY. UPPER LOW PUSHES THROUGH THE NORTHERN ROCKIES INDUCING LEE SIDE SURFACE LOW DEVELOPMENT OVER NORTHEAST COLORADO WHICH DEEPENS QUICKLY. UPPER DEFORMATION ZONE OVER WESTERN NEBRASKA WITH UPPER JET ROUNDING THE TROUGH AND NUMEROUS WAVES EJECTING OUT OF THE TROUGH. INITIATION OVER THE NEBRASKA PANHANDLE MIDMORNING WITH WARM SECTOR TO THE SOUTH OVER KANSAS WARM FRONT TO PUSH NORTH THROUGH THE DAY NORTH ACROSS WESTERN NEBRASKA. DYNAMICS LOOK GOOD FOR SEVERE WEATHER OUTBREAK. HYDROLOGY WILL BE CONCERN WITH SLOW MOVEMENT OF UPPER SYSTEM AND OPEN GULF WITH HIGH PERCEPTIBLE MOISTURE CONTENT WELL ABOVE NORMAL BEING DRAWN NORTH. UPPER LOW WILL CROSS FORECAST AREA THROUGH THE DAY MONDAY WITH DEFORMATION ZONE FAVORED AREA FOR HEAVY RAIN THROUGH THE CENTRAL SANDHILLS. SYSTEM MOVES TO THE NORTHEAST MONDAY NIGHT INTO TUESDAY WITH PRECIPITATION DIMINISHING FROM SOUTH TO NORTH WRAPAROUND SHOWERS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY ESPECIALLY OVER EASTERN PORTIONS OF THE FORECAST AREA. THURSDAY RIDGE BUILDS BACK IN WITH WARMER TEMPERATURES. SLIGHT CHANCE FOR SHOWERS INCLUDED FRIDAY WITH SYSTEM MOVING ACROSS THE NORTHERN PLAINS. && .AVIATION... AN UPPER LEVEL DISTURBANCE WILL PUSH EAST FROM NORTHERN COLORADO ACROSS WESTERN NEBRASKA SPARKING OFF SCATTERED SHOWERS AND THUNDERSTORMS...A FEW OF WHICH MAY BE SEVERE. THE LATEST HRRR WOULD SUGGEST THE BEST THREAT OF STORMS WOULD REMAIN WEST OF HIGHWAY 61 THROUGH 00Z...WITH RESIDUAL STORMS REMAINING THEREAFTER. MODERATE HAIL WITH STRONG ERRATIC WIND GUSTS WOULD ACCOMPANY ANY STORM TO DEVELOP THIS AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO MOVE EAST AND DIMINISH BY 06Z OVER NORTH CENTRAL NEBRASKA. FOR NOW ONLY A CB QUALIFIER WILL BE MENTIONED IN THE TAF FORECAST AS THE PROBABILITY OF TSRA PUSHING EAST TO LBF OR VTN REMAINS SMALL. OTHERWISE...BUFFER SOUNDINGS AND THE NAM HINT AT THE POSSIBILITY OF LOWER CEILINGS OR FOG BY DAYBREAK...WILL INCLUDE A TEMPO MENTIONING REDUCED VISIBILITY OF 1SM FROM 09Z TO 12Z FOR BOTH TERMINALS. && .HYDROLOGY... HEAVY RAIN IS POSSIBLE SUNDAY NIGHT AND MONDAY ACROSS PARTS OF THE NORTH PLATTE...REPUBLICAN RIVER...NIOBRARA AND LOUP RIVER BASINS. RAINFALL TOTALS NEAR 2 INCHES OR GREATER COULD DEVELOP IN SOME AREAS. 3 HR FLOOD GUIDANCE IS AS LOW AS 1.5 INCHES IN THE NORTH PLATTE BASIN BELOW LAKE MCCONAUGHY. IF HEAVY RAIN DEVELOPS IN THE NORTH PLATTE RIVER BASIN BELOW MCCONAUGHY...A SIGNIFICANT RISE WOULD OCCUR AT NORTH PLATTE. OTHERWISE...WITHOUT THE INFLUENCE OF HEAVY RAINFALL ACROSS THE NORTH PLATTE RIVER BASIN...RIVER LEVELS ARE EXPECTED TO REMAIN FAIRLY STEADY ABOVE LAKE MCCONAUGHY...WITH SLIGHT RISES FROM PREVIOUS RAINFALL ENDING LATE IN THE WEEKEND. BELOW LAKE MCCONAUGHY...A SLIGHT DECREASE IN WATER RELEASES FROM KINGSLEY DAM WILL LOWER RIVER LEVELS SLIGHTLY IN AND EAST OF NORTH PLATTE. HOWEVER...THIS IS ASSUMING THAT HEAVY CONVECTIVE RAINFALL DOES NOT FALL OVER THE BASIN. WITH THE FORECAST POSITION OF THE LARGE UPPER TROUGH ON SUNDAY NIGHT/MONDAY...HEAVY RAINFALL APPEARS LIKELY...THUS POTENTIALLY PUSHING RIVER LEVELS UP FURTHER. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT THIS EVENING FOR NEZ022-023-035-056>058-069. && SHORT TERM/EXTENDED...POWER AVIATION...JACOBS
Hazardous weather outlook, Jun 18, 2:47 PM MDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT SAT JUN 18 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-192100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT SAT JUN 18 2011 /247 PM MDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN NEBRASKA THIS AFTERNOON. LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY CONCERN FROM THESE STORMS. STORM MOTION WILL BE EAST AT BETWEEN 20 AND 30 MPH...WHICH WILL CARRY THE STORMS ACROSS THE SAND HILLS AND SOUTHWEST NEBRASKA THROUGH 9 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED SUNDAY AFTERNOON AND SUNDAY NIGHT. AN UPPER LEVEL TROUGH WILL TRANSITION EAST FROM THE INTER MOUNTAIN WEST TOWARD THE GREAT PLAINS ON SUNDAY. IN ADVANCE OF THIS SYSTEM...A SURFACE LOW WILL DEEPEN OVER EASTERN COLORADO...LIFTING A WARM FRONT NORTH OVER THE OUTLOOK AREA. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY ACROSS THE HIGH PLAINS OF WESTERN NEBRASKA AND PUSH EAST. SUPER CELLS WITH LARGE HAIL...DAMAGING WINDS...AND STRONG TORNADOES WILL BE POSSIBLE FROM THE INITIAL DEVELOPMENT. AS THE EVENING PROGRESSES...THE SEVERE STORMS WILL CONGEAL INTO AN INTENSE LINEAR CONVECTIVE COMPLEX...WITH EXTREMELY STRONG WIND GUSTS AND LARGE HAIL POSSIBLE OVERNIGHT. INDICATIONS ARE HEAVY RAIN WILL FALL SUNDAY AFTERNOON THROUGH MONDAY NIGHT WITH RAINFALL TOTALS APPROACHING OR EXCEEDING 3 INCHES IN SOME AREAS. PARTS OF WESTERN NEBRASKA AND NORTH CENTRAL NEBRASKA APPEAR MOST FAVORED AS AN UPPER LEVEL LOW IS EXPECTED TO DEEPEN ACROSS SOUTHWESTERN AND TRACK NORTHEAST THROUGH NORTH CENTRAL NEBRASKA. IF THIS HEAVY RAIN DEVELOPS IN THE NORTH PLATTE BASIN BELOW LAKE MCCONAUGHY...A SIGNIFICANT RISE WOULD OCCUR ON THE NORTH PLATTE RIVER IN NORTH PLATTE WORSENING THE FLOODING AT THAT LOCATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR AREAS WEST OF HIGHWAY 61. ON SUNDAY...SPOTTER ACTIVATION IS LIKELY FOR THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 18, 1:44 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 144 PM MDT SAT JUN 18 2011 NEZ022-182030- GARDEN NE- 144 PM MDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARDEN COUNTY UNTIL 230 PM MDT... AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LISCO...OR 21 MILES NORTHWEST OF OSHKOSH...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RICHARDSON LAKE AROUND 155 PM MDT. DOGTOWN FLATS AROUND 220 PM MDT. DEER LAKE AROUND 230 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JACOBS
Local storm report, Jun 18, 2:38 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 12 N OSHKOSH 41.58N 102.34W
06/18/2011 M0.25 INCH GARDEN NE PUBLIC
&&
VAN PELTLocal storm report, Jun 18, 3:24 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
424 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
06/18/2011 M0.50 INCH GARDEN NE CO-OP OBSERVER
&&
VAN PELTThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:19 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 56 min |
| Jun 18, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.